Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 18, 2013, 7:09 PM CDT for Franklin County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2013, 7:09 PM CDT (00:09 UTC)
- Expired
- May 18, 2013, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 2:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2765 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS53 KGID 190009
SVRGID
NEC061-190100-
/O.NEW.KGID.SV.W.0049.130519T0009Z-130519T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BLOOMINGTON....OR 25 MILES SOUTHEAST OF HOLDREGE...AND MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FRANKLIN...HILDRETH AND UPLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 4035 9899 4035 9891 4035 9877 4007 9879
4002 9918 4033 9918
TIME...MOT...LOC 0009Z 219DEG 24KT 4015 9909
HAIL...0.88IN
WIND...60MPH
$$
FAY3 follow-up statements
317
WWUS53 KGID 190021
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT SAT MAY 18 2013
NEC061-190100-
/O.CON.KGID.SV.W.0049.000000T0000Z-130519T0100Z/
FRANKLIN NE-
721 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRANKLIN
COUNTY UNTIL 800 PM CDT...
AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF UPLAND...OR 25 MILES SOUTHEAST OF HOLDREGE...MOVING NORTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UPLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4004 9904 4013 9918 4033 9918 4035 9899
4035 9877 4007 9879
TIME...MOT...LOC 0020Z 223DEG 35KT 4026 9894
HAIL...0.75IN
WIND...60MPH
$$
WESELY163 WWUS53 KGID 190042 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 742 PM CDT SAT MAY 18 2013 NEC061-190100- /O.CON.KGID.SV.W.0049.000000T0000Z-130519T0100Z/ FRANKLIN NE- 742 PM CDT SAT MAY 18 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL FRANKLIN COUNTY UNTIL 800 PM CDT... AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF CAMPBELL...OR 27 MILES SOUTHWEST OF HASTINGS...MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4009 9879 4034 9909 4035 9899 4035 9877 TIME...MOT...LOC 0042Z 230DEG 32KT 4037 9877 HAIL...0.75IN WIND...60MPH $$ WESELY
506 WWUS53 KGID 190053 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 753 PM CDT SAT MAY 18 2013 NEC061-190104- /O.EXP.KGID.SV.W.0049.000000T0000Z-130519T0100Z/ FRANKLIN NE- 753 PM CDT SAT MAY 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY WILL EXPIRE AT 800 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4009 9879 4034 9909 4035 9899 4035 9877 TIME...MOT...LOC 0054Z 230DEG 32KT 4044 9866 $$ WESELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:21 PM CDT, 48 minutes earlier.
Area forecast discussion, May 18, 6:21 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 621 PM CDT SAT MAY 18 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 325 PM CDT SAT MAY 18 2013 THE FIRST TORNADO WATCH OF THE DAY WAS COORDINATED WITH SPC AND SURROUNDING OFFICES AND ITS POSTED. RADAR IS NOW IN VCP 212. ALOFT: BROAD SYNOPTIC LIFT WAS OCCURRING OVER THE PLAINS...BETWEEN COUPLED JET CORES OVER THE DESERT SW AND THE CANADIAN PRAIRIES. THIS AS A TROF WAS ADVANCING E. THE UPR-LVL DIVERGENCE WILL INTENSIFY AS THE TROF TILTS NEGATIVE TNGT. A CUT-OFF LOW WILL BEGIN FORMING SUN OVER SD. SFC: THE POLAR FRONT EXTENDED FROM SD ACROSS THE PANHANDLE TO CO- UT-NV. A LEE LOW WAS ALONG THE CO-KS BORDER WITH A DRYLINE EXTENDING S. AS THE UPR TROF MOVES IN...THE COLD FRONT WILL ADVANCE SE INTO NEB TOMORROW AND MERGE WITH THE DRYLINE. NOW THRU SUNSET: A SHRTWV TROF WAS ADVANCING N THRU THE FCST AREA AT 20Z AND WAS RESPONSIBLE FOR EXTENSIVE CLOUDINESS. CLEARING WAS RAPID IN ITS WAKE /CURRENTLY ALONG THE KS-NEB BORDER AND RACING N/. TSTMS WERE FORMING ALONG THE DRYLINE...OVER ERN CO/WRN KS ATTM. THESE STORMS WILL RACE NE AND ADDITIONAL DEVELOPMENT WILL RESULT IN EVENTUAL MERGING. TNGT: EXPECT AN INTENSE SQUALL LINE TO RACE ACROSS THE FCST AREA. BEFORE CELLS MERGE INTO A LINE...DISCRETE SUPERCELLS WILL PRODUCE VERY LARGE HAIL AND POSSIBLY A TORNADO OR TWO. THE LINE WILL SIGNAL A TRANSITION TO A WIND DAMAGE THREAT. BUT DEGREE OF INSTABILITY STILL THREATENS LARGE HAIL. HODOGRAPHS WILL ENLARGE AS LLJ STRENGTHENS THIS EVNG. TORNADO POTENTIAL WILL INCREASE 6PM-9PM AND WILL LAST AS LONG AS CELLS REMAIN DISCRETE. SKYWARN: PLEASE RELAY ALL REPORTS OF SVR WX TO THE NWS. WE WILL ALSO BE MONITORING MESONET SITES/FACEBOOK/TWITTER/HAM RADIO. EXTRA STAFFING IS PLANNED FOR THIS EVNG. PLEASE FOLLOW THE LATEST UPDATES FROM THE SPC AND ALL STATEMENTS/ WATCHES/WARNINGS FROM THE NWS HASTINGS. FOG: WHERE RAIN FALLS TNGT THERE/S POTENTIAL. THE WIND IS THE PRIMARY UNCERTAINTY. THE RICHARDSON NUMBER SUGGESTS STRATUS MAY EVOLVE INSTEAD. SUN: A CLOUDY MRNG PROBABLE. THEN DECREASING CLOUDS WITH SCT SHWRS/TSTMS REDEVELOPING. SPC HAS SLGT RISK ALONG AND E OF HWY 183. THERE WILL BE LITTLE CINH DUE TO SUBSTANTIAL LOW-LVL COOLING. 0-5 KM SHEAR WILL BE PREDOMINANTLY SUPPORTIVE OF MULTICELLS...AND MARGINALLY SUPPORTIVE OF SUPERCELLS. LOW-LVL WINDS WILL BE SUBSTANTIALLY WEAKER. SO THE MAIN THREATS WILL BE MARGINAL 1" HAIL AND 60 MPH GUSTS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 336 PM CDT SAT MAY 18 2013 SUNDAY NIGHT...THE 500MB UPPER LOW SHOULD BE CENTERED SOMEWHERE OVER NEBRASKA ALTHOUGH THERE ARE SOME MODEL VARIATIONS ON THE EXACT PLACEMENT. MUCH OF OUR CWA WILL BE IN THE DRY SLOT AT THIS TIME...BUT A FEW SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP IN CLOSE PROXIMITY OF THE UPPER LOW...WHICH WOULD MAKE PRECIPITATION MOST LIKELY ACROSS OUR NORTHERN ZONES...NORTH OF I-80. MONDAY...THE UPPER LOW WILL BE SLOW TO MOVE OUT...THE 12Z GFS IS SLOWER AND SOUTHWEST OF THE 12Z ECMWF WITH THE 500 MB LOW PLACEMENT. INSTABILITY SHOWERS WILL BE POSSIBLE IN PART DUE TO THE COLD AIR ALOFT. THERE WILL BE A LITTLE INSTABILITY AROUND MONDAY AFTERNOON SO CAN NOT RULE OUT AN ISOLATED THUNDERSTORM. TUESDAY AND WEDNESDAY...THIS STORM SYSTEM DOES NOT WANT TO GO ANYWHERE QUICKLY...AND THERE IS GOOD MODEL AGREEMENT THAT COOL AND CLOUDY CONDITIONS WILL PERSIST WITH A CONTINUED CHANCE OF RAIN SHOWERS ON TUESDAY WITH LESSER CHANCES LINGERING ON WEDNESDAY. INSTABILITY IS LACKING BY THIS POINT IN THE UPPER STORMS LIFE CYCLE AND THUS AM EXPECTING MORE OF A GENERAL RAIN THREAT AND WILL NOT BE MENTIONING THUNDERSTORMS DURING THIS PERIOD. HIGH TEMPERATURES WITH THE CLOUDS AND RAIN WILL STRUGGLE INTO THE 60-70F RANGE ON TUESDAY WITH UPPER 60S TO LOWER 70S ON WEDNESDAY. THURSDAY THROUGH SATURDAY...THE OVERALL PATTERN IS UPPER LEVEL RIDGING ACROSS THE CENTRAL PLAINS. THIS TYPICALLY WOULD MEAN DRY WEATHER...BUT NOT SO MUCH IN THIS CASE. WEAK SHORT WAVES WILL BE RIDING THROUGH AND OVER THE UPPER RIDGE BRINGING PERIODIC CHANCES FOR THUNDERSTORMS. BELIEVE THESE STORMS WILL GENERALLY BE MORE ISOLATED GIVEN THE OVERALL SYNOPTIC SET UP AND FORECAST MODELS MAY BE OVERDOING QPF. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT...BUT WE DO SEEM TO BE LACKING STRONGER WINDS ALOFT...WHICH WOULD LIMIT ANY SEVERE WEATHER POTENTIAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 615 PM CDT SAT MAY 18 2013 CONVECTION SOUTHWEST OF THE TERMINAL IS EXPECTED TO INCREASE IN COVERAGE TONIGHT AND REACH THE TERMINAL AFTER DARK. INTERMITTENT TSTM POTENTIAL WILL CARRY THRU THE NIGHT AND IF CONVECTION IS NOT ONGOING...LOWER CIG HEIGHTS ARE POSSIBLE GENERALLY IN THE IFR RANGE. CIGS WILL INCREASE DURING THE DAY ON SUNDAY WITH TSTMS ALSO POSSIBLE...WITH THE BETTER CHCS TOWARD THE LATTER TAF HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...WESELY AVIATION...FAY
Hazardous weather outlook, May 18, 6:36 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 636 PM CDT SAT MAY 18 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 636 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE FORECAST INTO TONIGHT. THROUGH LATE THIS EVENING...SEVERE THUNDERSTORMS ARE EXPECTED WEST OF A LINE FROM KEARNEY NEBRASKA TO BELOIT KANSAS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF TENNIS BALLS...AND ISOLATED TORNADOES. OVERNIGHT...THE THUNDERSTORMS WILL SPREAD NORTH AND EAST ACROSS THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING...ESPECIALLY EAST OF A LINE FROM ORD TO GRAND ISLAND TO HEBRON NEBRASKA. SOME STORMS MAY BE SEVERE ALONG AND EAST OF HIGHWAY 183. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...AND HAIL TO THE SIZE OF PING PONG BALLS. THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON...BUT ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH SATURDAY. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT LEVEL OF THESE LATE WEEK STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION MAY BE NEEDED THIS EVENING. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 18, 6:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL DAMAR 39.32N 99.58W
05/18/2013 E0.75 INCH ROOKS KS EMERGENCY MNGR
&&
JBRUMLocal storm report, May 18, 6:32 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 4 E LONG ISLAND 39.95N 99.46W
05/18/2013 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZE HAIL AND ESTIMATED
WINDS OF 60 MPH.
&&
REEDLocal storm report, May 18, 6:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 5 W ALTON 39.47N 99.04W
05/18/2013 E0.75 INCH OSBORNE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS PENNY SIZE HAIL ON HIGHWAY 24 AT
COUNTY LINE OF OSBORNE AND ROOKS COUNTIES.
&&
REEDSpecial weather statement, May 18, 6:40 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT SAT MAY 18 2013 KSZ017-018-190015- OSBORNE KS-ROOKS KS- 640 PM CDT SAT MAY 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE AND SOUTHERN ROOKS COUNTIES UNTIL 715 PM CDT... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF ZURICH...OR 28 MILES SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PALCO... ZURICH... PLAINVILLE... CODELL... NATOMA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3913 9961 3931 9958 3932 9849 3913 9850 TIME...MOT...LOC 2340Z 232DEG 20KT 3907 9948 HALBLAUB
Special weather statement, May 18, 6:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SAT MAY 18 2013
NEZ072-082-190030-
FURNAS NE-GOSPER NE-
647 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER AND NORTHERN FURNAS
COUNTIES UNTIL 730 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLBROOK...OR 33 MILES WEST OF HOLDREGE...
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELWOOD...
SMITHFIELD...
JOHNSON LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4036 10012 4036 10010 4040 10010 4045 10009
4044 9999 4070 9999 4070 9969 4069 9965
4046 9964 4044 9965 4027 9964 4028 10015
TIME...MOT...LOC 2347Z 204DEG 38KT 4037 9996
WESELYSpecial weather statement, May 18, 6:51 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT SAT MAY 18 2013
NEZ073-074-083-084-190015-
FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
651 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHELPS...SOUTHWESTERN
KEARNEY...HARLAN AND WESTERN FRANKLIN COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OXFORD TO ALMA TO 6
MILES SOUTH OF HARLAN COUNTY DAM...AND MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HOLDREGE...
HARLAN COUNTY DAM...
REPUBLICAN CITY...
HUNTLEY...
NAPONEE...
ATLANTA...
BLOOMINGTON...
RAGAN...
LOOMIS...
WILCOX...
FUNK...
HILDRETH...
AXTELL...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4050 9964 4048 9897 4001 9896 4000 9931
4008 9939 4025 9963 4044 9965
TIME...MOT...LOC 2351Z 208DEG 32KT 4035 9964 4017 9932
4002 9918
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:18 PM CDT | Special Weather Statement | GID | Phelps | 27 min |
| May 18, 7:30 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 30 min |
| May 18, 7:39 PM CDT | Special Weather Statement | GID | Webster | 36 min |
| May 18, 7:47 PM CDT | Special Weather Statement | GID | Buffalo | 28 min |
| May 18, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 31 min |
| May 18, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Nuckolls | 26 min |
| May 18, 8:25 PM CDT | Special Weather Statement | GID | Valley | 35 min |
| May 18, 8:47 PM CDT | Special Weather Statement | GID | Fillmore, Hamilton, York | 43 min |
| May 18, 8:59 PM CDT | Special Weather Statement | GID | Valley | 31 min |
| May 18, 9:28 PM CDT | Special Weather Statement | GID | Fillmore, Polk, York | 32 min |
| May 18, 9:44 PM CDT | Special Weather Statement | GID | Nance | 31 min |
| May 18, 10:56 PM CDT | Special Weather Statement | GID | Thayer | 34 min |
| May 18, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 32 min |
| May 19, 3:14 PM CDT | Special Weather Statement | GID | Buffalo | 31 min |
| May 19, 3:18 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 42 min |
| May 19, 3:26 PM CDT | Special Weather Statement | GID | Greeley, Howard, Valley | 34 min |
| May 19, 3:34 PM CDT | Special Weather Statement | GID | Dawson | 26 min |
| May 19, 3:37 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 38 min |
| May 19, 3:49 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 41 min |
| May 19, 3:53 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 52 min |
| May 19, 4:15 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 45 min |
| May 19, 4:29 PM CDT | Special Weather Statement | GID | Greeley | 31 min |
| May 19, 4:31 PM CDT | Special Weather Statement | GID | Hall | 29 min |
| May 19, 4:38 PM CDT | Severe Thunderstorm Warning | GID | Hall | 52 min |
| May 19, 4:39 PM CDT | Severe Thunderstorm Warning | GID | Howard, Merrick, Nance | 51 min |
| May 19, 4:44 PM CDT | Special Weather Statement | GID | Dawson | 31 min |
| May 19, 4:57 PM CDT | Tornado Warning | GID | Greeley, Nance | 18 min |
| May 19, 5:02 PM CDT | Special Weather Statement | GID | Buffalo | 28 min |
| May 19, 5:25 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Merrick | 50 min |
| May 19, 5:29 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | GID | Nuckolls | 12 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 51 min |
| May 19, 5:43 PM CDT | Special Weather Statement | GID | Buffalo | 32 min |
| May 19, 6:04 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 41 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | GID | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.